Texas, 2005Flash Flood in Texas, October 11, 2005
October 11, 2005 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 11, 9:12 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 11, 9:12 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 AM CDT TUE OCT 11 2005
.DISCUSSION...
AREAS OF RAIN CONTINUE OVER SOUTH CENTRAL TEXAS WITH LIFT FOR
RAIN SUPPORTED BY 925 AND 850 HPA TROF FROM NEAR BURNET TO NEAR
COTULLA TO SOUTH OF EAGLE PASS. FORECASTS SHOW THIS BOUNDARY
DRIFTING SLOWLY EAST TODAY...AS ASSOICATED SPEED MAX ALOFT MOVES
EAST...NORTHEAST TOWARD THE MS VALLEY. THIS BODES WELL FOR
CONTINUE RAIN TDOAY...THAT COULD BE HEAVY AT TIMES. INCREASED
POPS FOR TODAY MAINLY EAST HALF OF AREA AND MENTIONED LOCALLY
HEAVY RAIN. ADJUSTED HIGH TEMPS PER TRENDS 11Z TO 15Z. EXPECT
ANOTHER WAVE OF LIFT COMING TONIGHT AND WED MORNING...PROVIDING
ADDITIONAL RAIN...THEN CONDITIONS BECOME PARTLY CLOUDY LATE WED.
BY WED NIGHT AND THU CLOUDS MAY INCREASE AGAIN...ALONG WITH RAIN
CHANCES...AS LARGE SCALE 500 HPA TROF MOVES OVER THE AREA FROM THE
WEST AND NORTHWEST.
IN WAKE OF THURSDAYS UPPER LEVEL TROF...MORE STABLE CONDITIONS
EXPECTED FRIDAY...BRINGING DRIER WEATHER TO THE AREA FRIDAY.
THIS IS FORECAST TO CONTINUE THROUGH SATURDAY. INCREASING CLOUDS
EXPECTED SUNDAY...AHEAD OF NEXT FALL WEATHER SYSTEM...FORECAST
TO BRING A CHANCE OF RAIN EARLY NEXT WEEK.
&&
.PREV DISCUSSION... (ISSUED 255 AM CDT TUE OCT 11 2005)
DISCUSSION...
UPPER LEVEL LOW HAS MOVED FROM NORTHEAST NEW MEXICO INTO EASTERN
COLORADO. ONGOING CONVECTION RELATED TO UPPER LEVEL TROF ROTATING
AROUND LOW. THUNDERSTORMS OVER THE WESTERN COUNTIES OF THE HILL
COUNTRY WILL SWING EAST THIS EARLY MORNING AND TODAY WITH ANOTHER
ROUND OF CONVECTION REPEATING TONIGHT INTO WEDNESDAY MORNING.
00Z SOUNDING OBSERVATION FROM DRT HAS DRIER PWS THAN YESTERDAY
MORNING WHERE CRP IS NOTICEABLY WETTER. DEW-POINT DEPRESSION
ANALYSIS LOOP REFLECTS A ONE TO THREE DEGREE SPREADS OVER THE
REGION. HAVE UPDATED THE FORECAST ADDING AREAWIDE FOG. THESE
CONDITION WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WINDS HAVE
STAYED UP AND THUS DONT EXPECTED A DENSE FOG SITUATION.
00Z MODEL GUIDANCE RUNNING 4 HOURS LATE AS RELATED BY NCEP.
WITHOUT ADDITIONAL GUIDANCE...LOOKING AT CURRENT TRENDS AND ONGOING
WEATHER FORECAST APPEARS TO BE ON TRACK. THE 18Z MAV FROM YESTERDAY
WAS NOTICEABLY DRIER THAN CURRENT FORECAST.
ASSUMING NO BIG CHANCES IN THE 00Z GFS...WHEN IT COMES
AVAILABLE...LOOKING FOR ANOTHER TROF TO ROTATE AROUND LOW TONIGHT
AND AGAIN ON WEDNESDAY BEFORE LOW KICKS OUT LATE WEDNESDAY. RAIN
CHANCES WILL SLOWLY END BY THURSDAY AS THE LOW MOVES NORTHEAST AND A
DRY PATTERN SETS UP RESULTING IN A DRY WEEKEND.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/06/JB
Hazardous weather outlook, Oct 11, 4:50 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT TUE OCT 11 2005
TXZ171>173-183>194-202>209-217>225-228-121100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
550 AM CDT TUE OCT 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS
SOUTH CENTRAL TEXAS THIS MORNING. STORMS ARE NOT EXPECTED TO
BECOME SEVERE...BUT A FEW STRONG STORMS ARE LIKELY. FREQUENT
LIGHTNING...WIND GUSTS TO 45 MPH AND VERY HEAVY DOWNPOURS ARE
LIKELY WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Dimmit
- When
- October 11, 11:00 AM CST to 1:30 PM CST
- Where
- Dimmit County, Big Wells
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.567, -99.567
Late morning thunderstorms over northeast Dimmit County produced between 3 and 4 inches of rain in the Big Wells area. FM1019 and FM468 were closed briefly southeast of Big Wells due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Kansas, October 11, 2005$50,000 · 1 event
- Flash Flood and Flooding in Puerto Rico, October 11, 20055 events
- Flash Flooding in Puerto Rico, October 11, 20054 events
- Heavy Rain in Connecticut, October 11 to 14, 20054 events
- Flash Flooding in Puerto Rico, October 11, 20053 events
- High Wind in Alaska, October 11, 2005$7,000 · 62 kt wind · 3 events
- Heavy Rain in U.S. Virgin Islands, October 11, 20052 events
- Flash Flooding in Puerto Rico, October 11, 20052 events
- Flash Flooding in Texas, October 11, 20052 events
- Flooding in New York, October 11, 20052 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 11, 20052 events
- Flood in Puerto Rico, October 11, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481897.